I have been taking one 50 mg tablet daily for about 6 months. I have half the hair I did before. just not growing back after losing them. I just thought someone may be experiencing this also. I have had other medical tests to determine a cause.
I've taken it for years and never had the hair problem, but I have really thick curly hair so unless it fell out like crazy wont really notice.
I've been on tramadol for 10+ yrs and never had a problem with my hair falling out.
I've been on Tramadol for over a year and the only time I had hair loss was when my migraines were severe. After the doctor lightly stroked my hair and got a handful of hair out, she gave me every blood test to evaluate the cause. Then when all the blood tests came back negative, the doctor said that severe physical or emotional pain can cause hair loss. Sure enough, as soon as my migraines got better, my hair loss stopped. Then when my migraines got bad again, my hair came out again. So you could get blood testing to evaluate the cause. Or do you have any severe physical or mental pain?
Hi, hair loss has been linked to Tramadol usage. It is very rare, but it is a potential side effect. Not many people know this. I suffered hair loss when i was taking it. Not extreme, but every time i washed my hair, i would loose a good handful. Also, when i brushed my hair, the hairbrush would be full of hair. Luckily for me, my hair is long & thick, so it didn't really notice. I'm not sure how likely hair loss is when taking such a low dose of Tramadol though?
I have been taking between 2 and 6 tramadol a day for about 4 or 5 months due to severe back pain. I am desperate to get off tramadol now cause my hair is falling out. I have long thick hair and have lost a lot. A handful comes out every morning and night. I have to tie it up for work or it ends up all over my desk and chair. I am weaning off them but take a pill in the morning and at night just to keep the side effects at bay or I would just stop altogether (which I did initially but it was too hard). Its really getting me down and I'm worried how long this will last and how much hair I'll actually have left after this.
Luckily my back is finally starting to get better so at least I don't need them anymore.
I had been taking tramadol 50mg three times a day for three months when my hair started to come out in handfuls when I showered, and large amounts on the floor after brushing my hair. I'm now down to about half the volume of hair I have always had. I am refusing to take any more tramadol. I asked my doctor about it and he said it's not known to cause hair loss. I call baloney. The drug manufacturer just doesn't want that side effect known and documented on the contraindications. There's enough inquiries on the Internet to support caution.
I was on 200-300 mg a day for a month for back/leg pain. Terrible side effects. Immediately it was triggering migraines, hot all the time, terrible night sweats, lack of motivation and after the first two weeks my hair began to fall out. I stopped taking Tramadol 5 days ago and the side effects have subsided except for the hair loss. I have very full and long hair and it is everywhere. Now I'm trying to deal with the pain with Aleve. Does anyone know when the hair loss should stop ?
aberdeen1; HAVE never noticed this but you can turn in this side effect yourself to the fda just type the name in the gray bar of the medication and there is a link there to put in side effect. Just because it is not listed does not mean it can't happen
I asked this question and that is the reason I found this sight. I have been taking two 50mg tramadol 2 x's a day for a number of years now and I have lost over half my hair. It's so bad I have to use a pet hair broom on the carpets to prevent clogging my vacuum. I see that some of you are having the same issue.
I have been taking Tramadol for 4 months. My hair was fine and in good condition. Since taking the Tramadol, I have bald patches and the hair that's left is breaking off. As of today, I have taken my last Tramadol. Now I pray that it will grow back.
I have been using trampoline for almost a year, my hair is very thinned out... if i just pull up my hair, you can see my scalp.
I too have significant hair loss from tramadol. Been taking 6 months and have big bald spot with more starting so I'm gonna stop. I read on other site a lot of people have this problem even though it's not listed as side effect. will start to grow back in 3 to 4 months after you stop the med, they said. Fyi I use root cover spray on bald spot and it helps cover it. Too bad because tramadol really helped otherwise.
Hi, this is an update. I lowered my dose a bit (25mg 3x day) and started taking good hair supplement and ashwagandha, 2 to 3x day. It's been about 4 months since I've done this and hair loss now is minimal. I still have the areas where hair was really thinned so I still use hair color spray to cover. But thankful it hasn't gotten worse because tramadol.helps so much with my back pain.
I began using tramadol while waiting for a knee replacement. Within less than a month my hair started falling out. At first I ignored it. Then bare spots opened up. The only drug I was taking was tramadol. I quit taking the drug and my hair has grown back. You ask, what do I use now. Its an over the counter drug that helps with the pain while I continue to wait for the knee replacement.
Hey everyone- I’ve been on tramadol for unfortunately five or so years now. I feel like there are so many side affects to this drug that are not talked about or mentioned and it makes me angry. I have impacts on my blood sugar and I think it’s giving me diabetes. I know all of the studies show it only has a low sugar impact, but trust me it can cause the opposite as well. I wish there was someone to talk to. This drug needs to be taken off the market and re-evaluated for safety and side affects.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.